Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 3, 2017, 7:21 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- May 3, 2017, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 98 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:45 PM CDT | HAIL 1 | Spurger, TX | PUBLIC REPORTS QUARTER SIZE HAIL IN SPURGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 459 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 25.7
The text
As transmitted.
915
WWUS84 KLCH 040021
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
721 PM CDT WED MAY 3 2017
LAZ027-030-TXZ180-259-260-040115-
Beauregard LA-Vernon LA-Northern Newton TX-Northern Jasper TX-
Tyler TX-
721 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...TYLER...NEWTON AND NORTHEASTERN JASPER
COUNTIES UNTIL 815 PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to Chester. Movement was south
at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Woodville, Newton, Kirbyville, Merryville, Colmesneil,
Chester, Warren, Town Bluff, Ebenezer, Bon Weir, Burkeville,
Deridder, Mayflower, Spurger, Harrisburg, Junction, Stringtown,
Farrsville and Magnolia Springs.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3117 9359 3117 9358 3120 9344 3076 9327
3053 9443 3053 9454 3078 9461 3094 9464
TIME...MOT...LOC 0020Z 351DEG 16KT 3112 9351 3090 9461
$$
06What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 3, 6:42 PM CDT, 39 minutes earlier.
Area forecast discussion, May 3, 6:42 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
642 PM CDT Wed May 3 2017
.DISCUSSION...
For the 04/00Z TAF Issuance.
&&
.AVIATION...
Clusters of showers and thunderstorms will continue at TAF sites
until a cold front/squall line move through during the evening
hours. After the cold front moves through, shower activity will
gradually end overnight with VFR conditions expected on Thursday.
Rua
&&
.PREV DISCUSSION... /issued 514 PM CDT Wed May 3 2017/
UPDATE...
Tornado Watch 190 has expired and Severe Thunderstorm Watch 192
has been issued for most of the area through midnight. The watch
covers all but the easternmost zones.
24
PREV DISCUSSION... /issued 441 PM CDT Wed May 3 2017/
SYNOPSIS...
Very busy day with severe weather this morning and flooding this
afternoon. A band of 5 to 8 inches of rainfall fell from northeast
Hardin County across southern Jasper and Newton Counties into
Calcasieu and Jeff Davis Parishes in southwest LA. Several reports
of flooding have been received, with significant flooding
affecting portions of Lake Charles requiring issuance of a Flash
Flood Emergency.
Additional storms continue to develop acrs northern portions of
the CWA ahead of a cold front that extends from the TX/LA border
west of SHV southwest toward Austin.
24
DISCUSSION...
The risk of severe weather and flooding continues across the area
this evening until the passage of the cold front. A tornado watch
remains in effect through 5 PM and an additional watch is likely
to be issued for the evening hours. The Flash Flood Watch remains
in effect through Thursday morning as an additional 3 to 5 inches
of rainfall will be possible as the convection north of the area
evolves into a squall line. Left the wind advisory in effect
across the coastal parishes and county as gusty southerly winds
will continue ahead of the front. The southerly flow will allow
water to pile up along the coast, leading to possible minor
coastal flooding this evening.
The potent upper level low and sfc cold front is expected to
move through the area this evening, and eventually east of the
region by 3 to 4 AM. This will bring an end to all the hazards
over the land zones as the drier air moves into the region. High
pres will build in behind the front overnight into Thursday bringing
much cooler and drier weather to the region for the next several
days.
24
MARINE...
MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE
TONIGHT AHEAD OF A COLD FRONT. THE INCREASED ONSHORE FLOW WILL
LEAD TO ELEVATED TIDES OF 1.5 TO 2.0 FEET ABOVE PREDICTED LEVELS
THIS EVENING AND OVERNIGHT. THE FRONT WILL MOVE ACROSS THE
COASTAL WATERS AFTER MIDNIGHT, WITH WINDS SHIFTING TO THE
NORTHWEST AND STRENGTHENING. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH. MODERATE TO STRONG
OFFSHORE FLOW IS EXPECTED THURSDAY THROUGH EARLY FRIDAY AS HIGH
PRESSURE BUILDS OVER THE REGION, WITH WINDS GRADUALLY SHIFTING TO
THE SOUTH BY SUNDAY.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 70 50 76 / 100 10 0 0
LCH 56 73 53 78 / 100 10 0 0
LFT 58 73 53 77 / 100 10 0 0
BPT 55 74 53 79 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Thursday for LAZ073-074.
Wind Advisory until 1 AM CDT Thursday for LAZ044-045-052>055-073-
074.
Wind Advisory until 7 PM CDT this evening for LAZ028-029-031>033-
041>043.
Coastal Flood Advisory until 4 AM CDT Thursday for LAZ052>054.
TX...Flash Flood Watch through Thursday morning for TXZ180-201-215-
216-259>262.
Coastal Flood Advisory until 1 AM CDT Thursday for TXZ215-216.
Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.
Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
432-435.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435.
Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.
&&
AVIATION...07Hazardous weather outlook, May 3, 5:15 AM CDT, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 515 AM CDT Wed May 3 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rapid changes with deteriorating weather conditions expected today. The Storm Prediction Center has entire area with an Enhanced Risk of severe thunderstorms, with large hail possible and damaging winds the primary severe weather threat. Moderate risk of excessive rainfall today with rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere slight risk of excessive rainfall with rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. Elevated south to southeasterly winds will lead to elevated tides of 1.5 to 2.0 feet above predicted levels this afternoon and evening. This will result in tidal levels between 3.3 - 3.8 feet MLLW later this afternoon and evening along coastal Southern Louisiana and Southeast Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation expected to end once the cold front passes, with cooler than normal temperatures expected though Saturday. A warming trend with no precipitation is expected Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight South to southeasterly winds will continue strengthening today ahead of the next cold front this evening and early Thursday morning. Moderate to strong offshore flow is expected behind the cold front. Small craft advisories are in effect for all marine zones. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong offshore flow will continue behind the cold front on Thursday, subsiding on Friday. Small craft advisories will continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours.
In the hours before
Local storm report, May 3, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST CHURCH POINT 30.40N 92.21W
05/03/2017 E65.00 MPH ACADIA LA PUBLIC
&&Local storm report, May 3, 6:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 W MOSS BLUFF 30.30N 93.25W
05/03/2017 CALCASIEU LA PUBLIC
WATER IN HOME
&&Local storm report, May 3, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BAYOU VISTA 29.69N 91.27W
05/03/2017 E1.00 INCH ST. MARY LA TRAINED SPOTTER
STORM SPOTTER REPORTS VARIOUS SIZE HAIL STONES WITH THE
AVERAGE BEING QUARTER SIZE
&&
DJONESLocal storm report, May 3, 7:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 1 NE OPELOUSAS 30.54N 92.07W
05/03/2017 ST. LANDRY LA 911 CALL CENTER
911 CENTER RECEIVED REPORT OF TREE BLOWN DOWN ON TOP OF
UNOCCUPIED TRAILER ON HARPER STREET IN OPELOUSAS.
&&
JRUALocal storm report, May 3, 7:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 WSW ARNAUDVILLE 30.41N 91.99W
05/03/2017 ST. LANDRY LA TRAINED SPOTTER
LARGE TREE DOWN AT INTERSECTION OF HWY 93 AND JULES
LAGRANGE RD.
&&
MOGGEDSpecial weather statement, May 3, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
721 PM CDT WED MAY 3 2017
LAZ027-030-TXZ180-259-260-040115-
Beauregard LA-Vernon LA-Northern Newton TX-Northern Jasper TX-
Tyler TX-
721 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...TYLER...NEWTON AND NORTHEASTERN JASPER
COUNTIES UNTIL 815 PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to Chester. Movement was south
at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Woodville, Newton, Kirbyville, Merryville, Colmesneil,
Chester, Warren, Town Bluff, Ebenezer, Bon Weir, Burkeville,
Deridder, Mayflower, Spurger, Harrisburg, Junction, Stringtown,
Farrsville and Magnolia Springs.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3117 9359 3117 9358 3120 9344 3076 9327
3053 9443 3053 9454 3078 9461 3094 9464
TIME...MOT...LOC 0020Z 351DEG 16KT 3112 9351 3090 9461
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:06 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 32 min |
| May 3, 7:16 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 18 min |
| May 3, 7:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 30 min |
| May 3, 7:57 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline | 48 min |
| May 3, 8:09 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 66 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 32 min |
| May 3, 8:35 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 63 hr |
| May 3, 8:40 PM CDT | Special Weather Statement | LCH | Saint Landry | 50 min |
| May 3, 8:49 PM CDT | Special Marine Warning | LCH | 86 min | |
| May 3, 8:51 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 54 min |
| May 3, 8:59 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 46 min |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Rapides | 8 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 6 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 3, 9:24 PM CDT | Special Weather Statement | LCH | Saint Martin | 51 min |
| May 3, 9:34 PM CDT | Special Marine Warning | LCH | 116 min | |
| May 3, 11:16 PM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Iberia and 6 more | 18 hr |
| May 3, 11:36 PM CDT | Special Marine Warning | LCH | 114 min | |
| May 4, 1:30 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 4, 11:26 AM CDT | River Flood Warning | LCH | Saint Martin, St. Mary | 47 days |
| May 4, 1:25 PM CDT | Wind Advisory | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 6 hr |
| May 4, 2:12 PM CDT | River Flood Warning | LCH | Vernon | 3 days |
| May 3, 7:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 48 min |
| May 3, 9:39 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 66 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.